Jump to content
Important Survey - Please Participate ×

Benzo w/d 6 years later or a rewired brain?


[Vi...]

Recommended Posts

Hi, I’m looking for some seasoned wisdom re my health issue. I was originally prescribed .5mg Klonopin (x2 daily) in 1994 and took until 2014 when severe chronic pain had appeared. The doctors then took me off the benzo and put me on opioids. I didn’t notice any wd symptoms at that time perhaps because the opioid was concealing it. Fast forward to today I am suffering from what feels like a huge hangover that won’t go away. I’ve been tapering the oxy for the past 2 years (with the help of edibles and stem cell injections) and currently down to less than 10mg daily (from 90) and no benzos since 2014. Am I suffering from a delayed benzo w/d 6 years later? Lots of panting, energy loss and mental fogginess. I am also taking Gabapentin, an SSRI for w/d anxiety, and ambien/trazadone for sleep. Perhaps too many meds affecting my serotonin levels? Thanks.
Link to comment
Share on other sites

Many people I know had problems with one or many of the medications your taking after going off benzos. they became sensitive and even intolerant with one or more of the medications you now take.  I would not be able to guess. But what you can do is take each medication and search here for others whom had problems with it and see if anything seems like what you are going through. I would also get a second opinion, I have done that before just to see how someone else would approach this situation.
Link to comment
Share on other sites

@[Vi...]

 

What are the stemcells for? the injury? is this covered by insurance or out-of-pocket? How often and for how long do you have to have these? do they help?

 

(apologies to hijack this but very curious)

Link to comment
Share on other sites

Kickbenzos, the stem cell and PRP injections were injected into the pained sciatica areas (left hip, lower back and buttocks). They were administered by my pain management doctor using fluoroscopy over a 2 year period. Without those treatments (and technology) I probably wouldn’t be here today, the pain was ER grade 10/10, severe, chronic pain, and the pain med regiment was making me feel increasingly more sick every day.  I’ve been med sick since 4/2016. Within 6-8 weeks after those treatments my pain levels had begun to decrease and have remained greatly reduced. The stem cell injections back in 5/2018 cost $5,000 cash, upfront. The retail cost for the 3 PRP follow-up  injections were $1,850 each, cash upfront. My insurer refused to subsidize any of it. Best money I ever spent. There is hope for chronic pain sufferers after-all!
Link to comment
Share on other sites

Hi, I’m looking for some seasoned wisdom re my health issue. I was originally prescribed .5mg Klonopin (x2 daily) in 1994 and took until 2014 when severe chronic pain had appeared. The doctors then took me off the benzo and put me on opioids. I didn’t notice any wd symptoms at that time perhaps because the opioid was concealing it. Fast forward to today I am suffering from what feels like a huge hangover that won’t go away. I’ve been tapering the oxy for the past 2 years (with the help of edibles and stem cell injections) and currently down to less than 10mg daily (from 90) and no benzos since 2014. Am I suffering from a delayed benzo w/d 6 years later? Lots of panting, energy loss and mental fogginess. I am also taking Gabapentin, an SSRI for w/d anxiety, and ambien/trazadone for sleep. Perhaps too many meds affecting my serotonin levels? Thanks.

Hi Victor1A,

For me all the meds seemed to just blend into one long WD situation.. There were/are some differences in symptoms, but for the intent of discontinuation and healing, I pretty much treat them all the same...

 

The hangover feeling is part of what has increased as I slowly get to the last of it all... Each (listed) med gave me a slap at low dose and jump time.. I also feel there is some accumulating residual effects from one to the next..

 

I used to wonder about what receptors and neurochemistry was being affected by which med, but realised it was pointless, for me at least, they all are affected.. And I think for those of us that have serious or significant discontinuations, that would stand for each med in isolation to varying degrees...

 

One thing I do have to seperate in order to taper is what is actual WD, and what is damage..  I analyse by what fluctuates with the cuts, yet my overall taper is dependent on how some of the damage is able to heal too..

 

Hope that helps in some way..

:)

 

Link to comment
Share on other sites

I hate to tell you this but that severe chronic pain could have been CAUSED by the Benzos unless you have a different diagnoses. This is the nerve pain that hit me in tolerance and took on while new levels in withdrawals.  But I do appreciate the informative on STEM cells and PRP as I am 2 years off and still have pain in waves or from exertion. To answer your question - what you are taking NOW while you are tapering the pain meds could very well be contributing to that “hang over” feeling of withdrawals.. as both Ambien and Gabapentin affect the same receptors as Benzos.  I hope your plan is to continue to taper off all of these meds! You can do it Slowly - it is not a race - and come out so much healthier than you can imagine.  So much of my muscle memory /reflexes returned after getting off all meds and it continues to improve as I taper Prozac.  But each cut does come with brain zaps.  Keep up the good work!
Link to comment
Share on other sites

Don’t know which way to look at this nor what new strategy to pursue for a complete taper. Lots of meds being taken for sure, but I still have some chronic pain, albeit it’s greatly lessened. Although the amount of pain medication has been reduced to almost nothing, there is still pain at night causing sleep issues. The thinking was that if I can sleep through the night then I’d have a better chance of reducing the pain med intake and I could then eventually discontinue the oxy. But, I’m not there yet. The ssri was prescribed for pain med w/d anxiety, I also might take the Gabapentin and trazadone to also help with sleep. However, those meds, I’m assuming is affecting my serotonin levels (or something) causing this hangover effect, especially when taking the oxycodone (2.5~5mg total per 24 hour period, down from 90mg 2 years ago). If I cut the serotonin meds then I’ll need more pain meds and vice versa. Advice?
Link to comment
Share on other sites

Sorry to hijack your thread,

Do they inject the stem cells and PRP into the joint where nerve is damaged or around injury site?

Link to comment
Share on other sites

The pain management doctor injected the pained areas only. There is The Big Open Question as to where the pain had originated, whether it was caused by nerve compression in the lower spine S1-L5-L4 (mri looked horrible) causing referred pain in the left hip/leg area or to inject in the left buttock/hip area that had encountered severe trauma from a fall. The doctor chose the latter, left hip/leg area injections. Hope that helps.
Link to comment
Share on other sites

Thanks!

I had laminectomy at L5/S1 and removal of disc from spinal canal in 2001 after 3 years of agony that made whole right side contract & spasm. Sciatic nerve was crushed.

That is how ended up in Benzos.

Now lots of degeneration through whole spine.

I have a platelet problem as well, Thrombocythaemia, - a chrinocblood cancer, so no idea of could do PRP.

Would have to recover ver enough from withdrawal as have terror of whole world and all is less cintrscted & rigid and agony through whole body.

Interesting though.

 

Link to comment
Share on other sites

Don’t know which way to look at this nor what new strategy to pursue for a complete taper. Lots of meds being taken for sure, but I still have some chronic pain, albeit it’s greatly lessened. Although the amount of pain medication has been reduced to almost nothing, there is still pain at night causing sleep issues. The thinking was that if I can sleep through the night then I’d have a better chance of reducing the pain med intake and I could then eventually discontinue the oxy. But, I’m not there yet. The ssri was prescribed for pain med w/d anxiety, I also might take the Gabapentin and trazadone to also help with sleep. However, those meds, I’m assuming is affecting my serotonin levels (or something) causing this hangover effect, especially when taking the oxycodone (2.5~5mg total per 24 hour period, down from 90mg 2 years ago). If I cut the serotonin meds then I’ll need more pain meds and vice versa. Advice?

Im not sure what I would do if I had significant pain that needed managing, despite all odds that has not been an issue (yet), -Even for the 15mths opiate free.. I suspect there was just too much nerve damage, -lots of “numb” though.. My problem has been the medication damage..

The exception being occasional phantom sciatic related pain that presents in my foot, but its triggered via my GI tract due to the changed pelvic ring structure.. Thus it is somewhat manageable with diet etc.. I havnt found a med that touches that 9/10 pain, I tend to reach for both gabapentin and oxy, -anything..!! Thankfully its only a few odd days over the year now..

So yeah, I dont know how I would have gone trying to deal with persistent serious pain, probs the straw that broke the camels back, type situation for me..

All the best with the injections, and into the future...

 

Link to comment
Share on other sites

×
×
  • Create New...